Thunderstorm Wind, Gasconade
- When
- February 9, 7:05 AM CST
- Where
- Gasconade County, Owensville
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -91.500
Storm spotters reported power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 9, 3:15 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CST FRI FEB 9 2001 COMPLEX FORECAST SHAPING UP TODAY WITH A RAPID RETURN TO WINTER AFTER AN EARLY TASTE OF SPRING. CURRENT ZONE PACKAGE HAS A GOOD HANDLE ON THE SITUATION...BUT WILL ADD A WINTER WEATHER ADVISORY IN THE NRN COUNTIES. ETA AND AVN RUNS INTIALIZED WELL AND HAVE COME INTO FAIRLY GOOD AGREEMENT TONIGHT. 09Z SURFACE ANALYSIS PLACED FRONTAL BOUNDARY FROM JUST N OF UIN TO W OF COU TO A LOW NEAR JLN. FRONT HAS BEEN SLOW TO MOVE THE PAST FEW HOURS...BUT SHOULD BEGIN TO MOVE WHEN SFC LOW MOVES RAPIDLY NE AHEAD OF EJECTING UPPER WAVE CURRENTLY OVER CO/NM. AS SFC LOW MOVES INTO CNTRL IL BY 18Z...FRONT SHOULD CLEAR ALL BUT FAR ERN ZONES BY THAT TIME. STRONG COLD AIR ADVECTION BEHIND FRONT WILL TEMPORARILY UNDERCUT WARMER AIR...LEADING TO FREEZING RAIN PROFILES EVIDENT IN THE MESOETA SOUNDINGS. RESULT WILL BE NRN AND WRN COUNTIES SWITCHING OVER TO FREEZING RAIN THIS MORNING AND SNOW THIS AFTERNOON WITH SIMILAR TRENDS PROGRESSING EWD DURING THE DAY. LATEST REGIONAL MOSAIC SHOWING EXTENSIVE AREA OF POST FRONTAL PRECIPITATION OVER WRN MO AND KS WITH A SQUALL LINE ALONG THE FRONT IN OK. PRECIPITATION SHOULD SPREAD ACROSS THE REGION BEHIND THE FRONT...BUT DRY SLOTTING EVIDENT ON THE WATER VAPOR OVER WRN OK IS FORECAST BY THE MESOETA TO MOVE RAPIDLY NE INTO CWFA BY MIDDAY. ETA/AVN QN FORCING/REL HUMIDITY/UPR JET COULPING FIELDS BOTH SHOWING DEFORMATION ZONE MOVING INTO N CNTRL/NERN MO DURING THE AFTERNOON. HOWEVER WITH ISENTROPIC FIELDS SHOWING DOWNGLIDE AND THE OPEN WAVE NATURE OF SYSTEM...DONT EXPECT MORE THAN 1-3 INCHES OF ACCUMULATION WITH THIS FEATURE. AS A RESULT... WILL JUST GO WITH A WINTER WEATHER ADVISORY FOR NE MO/PARTS OF W CNTRL IL TO COVER FZRA THIS MORNING AND SNOW THIS AFTERNOON. REST OF THE ZONE PACKAGE HAS A GOOD HANDLE ON THE WEATHER SITUATION...SO PLAN ONLY MINOR TWEAKING. WILL LEAN TOWARD SLIGHTLY COOLER MAV WITH STRENGTH OF COLD AIR BEHIND FRONT. WILL NOT MAKE ANY CHANGES TO THE EXTENDED. .STL...WINTER WEATHER ADVISORY TODAY ALONG AND NORTH OF A PARIS MISSOURI TO MT STERLING ILLINOIS LINE. BRITT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 535 AM CST FRI FEB 9 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS MORNING OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CST FOR CRAWFORD...WASHINGTON...ST FRANCOIS...IRON AND REYNOLDS COUNTIES. STRONG...SOUTHERLY WINDS CONTINUE TO USHER UNSEASONABLY WARM AND UNSTABLE AIR INTO EASTERN MISSOURI THIS MORNING. A LINE OF SEVERE THUNDERSTORMS HAS DEVELOPED ALONG A COLD FRONT OVER SOUTHWEST MISSOURI EARLY THIS MORNING. AS THE FRONT MOVES EAST...THE LINE OF STORMS WILL MOVE INTO AREAS AROUND STEELVILLE...FARMINGTON...IRONTON AND CENTERVILLE BETWEEN 7 AND 9 AM. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. ONCE THE FRONT MOVES THROUGH...MUCH COLDER AIR WILL STABLIZE THE ATMOSPHERE ENDING THE THREAT FOR THUNDERSTORMS ACROSS THE REGION. BRITT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Storm spotters reported power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233374.